Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 108, NWS Mobile, AL

June 22, 2014Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2014, 3:14 PM CDT for Wayne County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 3:14 PM CDT (20:14 UTC)
Expired
Jun 22, 2014, 3:45 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wayne County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS54 KMOB 222014
SVRMOB
MSC153-222115-
/O.NEW.KMOB.SV.W.0108.140622T2014Z-140622T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 8 MILES SOUTHWEST OF WAYNESBORO...OR
  3 MILES NORTHWEST OF CLARA...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARA...

LAT...LON 3162 8853 3149 8861 3157 8883 3169 8877
TIME...MOT...LOC 2014Z 292DEG 10KT 3160 8874

$$
1 follow-up statement
483 
WWUS54 KMOB 222045
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN JUN 22 2014

MSC153-222052-
/O.CAN.KMOB.SV.W.0108.000000T0000Z-140622T2115Z/
WAYNE MS-
345 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
WAYNE COUNTY...

AT 340 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN
WAYNE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

OTHER STRONG THUNDERSTORMS CONTINUE TO FORM OVER THE COUNTY MOVING 
EAST AT 10 TO 15 MPH. GUSTY STRAIGHT LINE WINDS UP 50 
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN 
BE EXPECTED WITH THE STRONGER STORMS THROUGH 500 PM CDT.   

LAT...LON 3162 8853 3149 8861 3157 8883 3169 8877
TIME...MOT...LOC 2042Z 292DEG 10KT 3157 8866

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:55 AM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Jun 22, 4:55 AM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT SUN JUN 22 2014

.SHORT TERM (TODAY AND TONIGHT)...THE UPPER RIDGE ACROSS THE AREA
WILL CONTINUE TO WEAKEN AS AN UPPER SHORTWAVE APPROACHES FROM THE
WEST THIS AFTERNOON. THE SLIGHTLY COOLER TEMPS ALOFT COMBINED WITH
THE APPROACHING SHORTWAVE AND PRECIPITABLE WATER VALUES OVER 2
INCHES WILL CREATE A BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY LATE MORNING AND INCREASE IN COVERAGE THROUGH
THE AFTERNOON HOURS. THE BETTER UPPER LEVEL SUPPORT WILL MAINTAIN
SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS BEFORE
INSTABILITY DECREASES LATE THIS EVENING AND OVERNIGHT. WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE MAIN
THREATS. HIGH PRECIPITABLE WATER VALUES WILL ALSO FAVOR LOCALLY
HEAVY RAIN. DUE TO THE INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...HIGHS WILL BE SLIGHTLY LOWER...UPPER
80S AND LOW 90S. OVERNIGHT LOWS WILL RANGE FROM THE LOW 70S INLAND
TO MID 70S ALONG THE COAST. /13

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

.LONG TERM...(TUESDAY THROUGH SATURDAY NIGHT)...AN ACTIVE AFTERNOON
CONVECTIVE PATTERN IS EXPECTED TO PERSIST TROUGH THE REMAINDER OF THE
WORK WEEK. THE UPPER LEVEL RIDGE ALOFT WEAKENS AND SHIFTS EASTWARD
PLACING OUR REGION ON THE WESTERN FLANK OF THE RIDGE. ON THE WESTERN
FLANK, SHORT WAVE TROUGHS PROPAGATING THROUGH THE FLOW WILL PROVIDE
PERIODS OF FORCING THAT WHEN COUPLED WITH THE UNDERLYING HEAT AND
INSTABILITY AND MOIST ATMOSPHERE (LAYER PRECIPITABLE WATER AMOUNTS OF
1.70 TO 2.0 INCHES) WILL TRIGGER SCATTERED AFTERNOON THUNDERSTORMS.
DAYTIME HIGH TEMPERATURES WILL REMAIN SEASONABLE...CLIMBING INTO THE
LOWER 90S...AND FALLING OVERNIGHT TO AROUND 70.

PRIMARY THREAT WITH THESE THUNDERSTORMS...ASIDE FROM DANGEROUS CLOUD
TO GROUND LIGHTNING WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD
LEAD TO FLOODING IN POOR DRAINAGE AREAS.

GLOBAL SPECTRAL MODELS STILL PROJECT A REBOUNDING OF THE UPPER LEVEL
RIDGE OVER THE NORTHERN GULF. THE EURO MODEL CONTINUES TO OUT PACE
THE GFS WITH BUILDING THIS RIDGE. HAVE TRENDED FORECAST PACKAGE WITH
GFS...THUS NOT ANTICIPATING A SURFACE TEMPERATURE RESPONSE UNTIL
SUNDAY...IF THE EURO PROVES CORRECT TEMPERATURE FORECASTS WILL HAVE
TO BE ADJUSTED UPWARDS FRIDAY AND SATURDAY. /08 JW

&&

.AVIATION...(22.12Z ISSUANCE)...VFR CONDITIONS WILL PREVAIL THROUGH
THE MORNING HOURS. IFR/MVFR CONDITIONS WILL DEVELOP DURING THE
AFTERNOON IN AND AROUND SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
THUNDERSTORMS AND CONTINUE INTO THE EVENING HOURS. /13

&&

.MARINE...A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE
MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL MAINTAIN A
LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST WIND FLOW. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  72  90  72  90 /  50  30  50  30  30
PENSACOLA   91  75  90  75  91 /  40  30  40  30  30
DESTIN      89  76  85  76  88 /  30  30  40  30  30
EVERGREEN   92  70  92  71  92 /  50  40  60  40  40
WAYNESBORO  90  70  92  70  90 /  70  40  60  30  40
CAMDEN      92  70  92  70  92 /  60  50  60  40  40
CRESTVIEW   93  69  94  70  93 /  40  30  60  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 5:38 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
538 AM CDT SUN JUN 22 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
538 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE
THIS MORNING THROUGH THE EVENING HOURS. A FEW STRONG STORMS ARE
POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND
CONTINUE THROUGH EARLY EVENING THROUGH MUCH OF NEXT WEEK. SOME OF THE
STRONGER STORMS WILL PRODUCE GUSTY WINDS ALONG WITH FREQUENT
LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-231045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
538 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE
AREA TODAY THROUGH THIS EVENING WITH STRONG WIND GUSTS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF
THE WEEK WITH GUSTY WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY
THREAT.

In the hours before

Special weather statement, Jun 22, 2:58 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT SUN JUN 22 2014

MSZ067-222100-
WAYNE MS-
258 PM CDT SUN JUN 22 2014

...STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 400 PM CDT...

AT 253 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 14 MILES EAST OF
LAUREL...OR 10 MILES SOUTHEAST OF SANDERSVILLE...MOVING SOUTHEAST AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

SOME OF THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY
BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.